# SDR 2011F00061

- Difficulty date: February 28, 2011
- Submitted: March 11, 2011
- Operation: Air carrier
- Aircraft: N40FC
- Make and model: Cessna 650
- Aircraft serial: 0143
- Aircraft time: 6,895 hours, 5,832 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Check Valve
- Part number: 4486D276
- Condition: Damaged
- Location: Hyd System
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHILE IN FLIGHT, FLIGHT CREW NOTICED HYD LEVEL LOW ANNUNCIATOR ILLUMINATED.  AFTER FOLLOWING THE CHECK LIST PROCEDURES, THE FLIGHT CONTINUED WITH NO ADVERSE EFFECTS, ALL SYS OPERATED NORMALLY.  AFTER LANDING, A POST FLIGHT INSP REVELED HYD FLUID DRIPPING FROM THE BOTTOM OF THE ACFT.  MX WAS NOTIFIED, AND A MX TEAM WAS DISPATCHED.  UPON ARRIVING, THE RESERVOIR WAS SERVICED FULL, AND AFT ENGINES WERE STARTED.  A HYD LEAK WAS IMMEDIATELY EVIDENT AT THE APU HYD ISOLATION VALVE, AND THE ENGINES WERE SHUTDOWN. AFTER THE ISOLATION VALVE WAS REMOVED, THE SEAL AROUND THE VALVE BODY CAP WAS FOUND TO BE DISPLACED AND THE CAP SCREWS BROKEN AND BENT.  IT APPEARS THAT THE KNIFE BLADE HAD BEEN OFF-SET BY AN UNKNOWN FORCE THAT CAUSED IT TO TRAVEL OUTSIDE THE NORMAL ACTUATOR TRACK AND PUNCH THROUGH THE SIDE OF THE VALVE, DISPLACING THE SEAL, BENDING THE CAP AND BREAKING THE SCREWS. PRESSURE GAUGES WERE INSTALLED AT VARIOUS POINTS IN THE RT SYS (THE SYS THAT TIES TO THE APU) AND ENGINES WERE RUN.  IT WAS DISCOVERED THAT A CHECK VALVE HAD FAILED. THE HYD SHOUT-OFF VALVE AND CHECK VALVE WAS THEN REPLACED, SYS BLED AND A SERIES OF GROUND RUNS PERFORMED FOR OPS AND LEAK CHECKS.  NO ANOMALIES WERE NOTED AND THE ACFT WAS THOROUGHLY CLEANED AND RETURNED TO SERVICE.
